Alert archive / New York / River Flood Warnings in 2016

River Flood Warning 12, NWS Albany, NY

February 25, 2016Dutchess County, New York

NWS Albany, NY issued this river flood warning at Feb 25, 2016, 1:52 PM EST for Dutchess County, New York. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 25, 2016, 1:52 PM EST (18:52 UTC)
Expired
Feb 26, 2016, 8:30 AM EST
In force
19 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
Minor

County Dutchess County, NY

The radar

The Albany radar (KENX), 106 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wappingers Creek at Wappinger Falls (WAPN6). The gauge peaked at 8.75 ft at Feb 25, 2016, 6:00 PM EST.

actionminormoderate4681002/2502/2602/27
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01372500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

077 
WGUS41 KALY 251852
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
152 PM EST THU FEB 25 2016

NYC027-260652-
/O.NEW.KALY.FL.W.0012.160225T1852Z-160226T1330Z/
/WAPN6.1.ER.160225T1822Z.160226T0000Z.160226T0730Z.NO/
152 PM EST THU FEB 25 2016

The National Weather Service in Albany has issued a 

* Flood Warning for 
  The Wappingers Creek At Wappingers Falls.
* From this afternoon until Friday morning.
* At  1 PM Thursday the stage was...8.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is forecast to continue rising to near 8.5 
  feet by 7 PM Thursday. The river is forecast to fall below flood 
  stage after 2 AM Friday.
* Impact...At 8.0 feet...Minor flooding and water begins to flood 
  nearby homes.

&& 
 
                  Fld   Observed              Forecast
                                       7 pm  1 am  7 am  1 pm  7 pm
Location         Stg   Stg  Day Time   Thu   Fri   Fri   Fri   Fri

Mid Hudson Tributaries
  Wappingers F  8.0    8.2 Thu 01 PM   8.5   8.1   7.7   7.4   6.1
 
&& 
 
LAT...LON 4164 7394 4156 7395 4160 7382 4169 7383
      4170 7388                       

$$
1 follow-up statement
214 
WGUS81 KALY 260638
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
138 AM EST FRI FEB 26 2016

NYC027-260708-
/O.CAN.KALY.FL.W.0012.000000T0000Z-160226T1330Z/
/WAPN6.1.ER.160225T1822Z.160225T2300Z.160226T0425Z.NO/
138 AM EST FRI FEB 26 2016

The Flood Warning is cancelled for
  The Wappingers Creek At Wappingers Falls.
* At 1 AM Friday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Impact...At 8.0 feet...Minor flooding and water begins to flood 
  nearby homes.

&& 
 
                  Fld   Observed              Forecast
                                       7 am  1 pm  7 pm  1 am  7 am
Location         Stg   Stg  Day Time   Fri   Fri   Fri   Sat   Sat

Mid Hudson Tributaries
  Wappingers F  8.0    7.7 Fri 01 AM   7.3   6.7   6.2   5.7   5.2
 
&& 
 
LAT...LON 4164 7394 4156 7395 4160 7382 4169 7383
      4170 7388                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 12:59 PM EST, 53 minutes earlier.

Area forecast discussion, Feb 25, 12:59 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1259 PM EST THU FEB 25 2016

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO ALLOW FOR
SHOWERS OVER THE REGION THIS AFTERNOON. WITH COOLER TEMPERATURES
MOVING IN...THE RAIN SHOWERS MAY CHANGE TO SNOW SHOWERS OVER THE
HIGHER ELEVATIONS...BEFORE PRECIPITATION TAPERS OFF FOR TONIGHT.
MUCH COLDER TEMPERATURES WILL RETURN FOR TOMORROW INTO
SATURDAY...ALONG WITH MAINLY DRY CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1259 PM EST...STEADY RAINFALL HAS RETURNED TO THE
REGION...ESP FOR THE HUDSON VALLEY AND TACONICS INTO WESTERN NEW
ENGLAND...AS THE LARGE UPPER LEVEL TROUGH MOVES OVER THE REGION.
THERE ARE EVEN SOME BURSTS OF MODERATE RAINFALL AT TIMES...AND A
URBAN/SMALL STREAM FLOOD WARNINGS AND ADVISORIES HAVE BEEN
REISSUED FOR PARTS OF THE AREA SEEING THE HEAVIEST RAINFALL.

3KM HRRR AND NAM12 GUIDANCE SUGGESTS THE STEADIEST/HEAVIEST
RAINFALL WILL OCCUR OVER THE NEXT FEW HOURS...AND THERE SHOULD
START TO BE A DRYING TREND TOWARDS THIS EVENING. IN
ADDITION...WITH COLDER AIR WORKING INTO THE REGION...BOTH AT THE
SFC AND ALOFT...THE PRECIP WILL START TO CHANGE TO SNOW SHOWERS
FOR THE HIGHER ELEVATION...BUT ANY ACCUMULATION THROUGH THIS
EVENING WILL BE JUST A COATING...AND LIMITED TO THE HIGHEST
TERRAIN.

WITH COLD AIR ADVECTION OCCURRING... TEMPS WILL BE EITHER STEADY
OR SLOWLY FALLING THROUGH THE 40S /30S FOR THE HIGH TERRAIN/
THROUGH THE AFTN HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
EVEN THOUGH THE MID LEVEL TROUGH WILL HAVE MOVED THROUGH...IT
LOOKS AS IF THERE WILL ENOUGH LAKE ENHANCED MOISTURE TO PRODUCE
UPSLOPE SNOW SHOWERS ACROSS MUCH OF THE ELEVATED TERRAIN THROUGH
AT LEAST THE EVENING HOURS. THERE IS THE POTENTIAL FOR MINOR SNOW
ACCUMULATIONS (MAINLY ACROSS ELEVATIONS OVER 2500 FEET). SOME
VALLEY LOCATIONS MIGHT EVEN RECEIVE A DUSTING OF SNOW...BUT THAT
WOULD BE THE EXCEPTION NOT THE NORM.

IT TURNS QUITE A BIT COLDER VIA A BRISK NORTHWEST WIND
10-20 MPH WITH SOME HIGHER GUSTS IN THE USUAL WIND PRONE AREAS.

OTHERWISE IT WILL BE VARIABLY CLOUDY WITH LOWS IN THE 20S MOST
AREAS...TEENS ADIRONDACKS. WIND CHILLS WILL BE ABOUT 10 TO 15
DEGREES COLDER.

FRIDAY WILL GENERALLY BE A PARTLY TO MOSTLY SUNNY DAY. MORE DRYING
ALOFT AND THE FLOW BECOMING MORE ANTICYLONIC SHOULD LIMIT ANY
ADDITIONAL SNOW SHOWERS TO THE ADIRONDACKS. IT WILL BE RATHER WINDY
AND COLD WITH HIGHS ONLY IN THE 20S ACROSS THE HIGHER TERRAIN...
30-35 IN THE VALLEYS.

FRIDAY NIGHT...WILL BE MOSTLY CLEAR WITH A GRADUAL REDUCING IN THE
BREEZE. LOWS DOWN TO THE SINGLE NUMBERS NORTH AND WEST OF
ALBANY...TEENS ALBANY SOUTHWARD.

SATURDAY...AS HIGH PRESSURE CRESTS WELL TO OUR SOUTH...THE FLOW WILL
TURN FROM NW TO SW. IT REMAINS DRY WITH MORE SUNSHINE THAN CLOUDS
AND MODERATING TEMPERATURES...BACK TO NEAR SEASONABLE LEVELS. THAT
WILL TRANSLATED TO 35-40 IN THE VALLEYS...MID 20S TO LOWER 30S
HIGHER TERRAIN.

SATURDAY NIGHT A WEAK COLD FRONT SLIPS SOUTH INTO OUR NORTHERN AREAS
WITH ONLY A LITTLE SNOW SHOWER ACTIVITY EXPECTED. THE FRONT LOOKS TO
BE DRIVEN BACK NORTH ON SUNDAY AS A STRONG CLIPPER SYSTEM WORKS
ACROSS THE NORTHERN GREAT LAKES. SUNDAY LOOKS TO BE RATHER MILD OVER
MOST OF OUR AREAS...50-55 ALBANY SOUTHWARD...40S NORTH.

IT WILL DRAG ANOTHER COLD FRONT THROUGH SUNDAY NIGHT WHICH WILL
BRING A FEW MORE SHOWERS OF RAIN OR SNOW AGAIN MAINLY TO NORTHERN
AREAS.

BY MONDAY...THIS FRONT WILL PUSH SOUTH OF OUR REGION MONDAY
WITH UPSLOPE SHOWERS OF RAIN OR SNOW CONTINUED IN MAINLY NORTHERN
AREAS. IT TURNS A LITTLE COOLER BUT STILL ABOVE NORMAL WITH HIGHS IN
THE 40S SOUTH...30S NORTH.

THE SOUTHWEST FLOW INCREASE SUNDAY AHEAD OF A NEW COLD FRONT THAT
WILL SLIP FROM NORTHWEST TO SOUTHEAST DURING THE DAY. AHEAD OF THIS
FRONT WILL TURN RATHER MILD...50-55 ALBANY SOUTHWARD...40S NORTHWARD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE AFOREMENTIONED COLD FRONT WILL DRAG ANOTHER COLD FRONT THROUGH
SUNDAY NIGHT WHICH WILL BRING A FEW MORE SHOWERS OF RAIN OR SNOW
AGAIN MAINLY TO NORTHERN AREAS.

BY MONDAY...THIS FRONT WILL PUSH SOUTH OF OUR REGION WITH SOME
UPSLOPE SHOWERS OF RAIN OR SNOW CONTINUED IN MAINLY NORTHERN AREAS.
IT TURNS A LITTLE COOLER BUT STILL ABOVE NORMAL WITH HIGHS IN THE 40S
SOUTH...30S NORTH.

HIGH PRESSURE BUILDS TO OUR NORTH...BRINGING A NORTHEASTERLY FLOW OF
MOIST AIR AND INCREASING THE THREAT OF LIGHT SHOWERS.

TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL.

WE WILL HAVE TO KEEP AN EYE ON ANOTHER POSSIBLE STORM LATE WEDNESDAY
INTO THURSDAY THAT MIGHT BRING ANOTHER SIGNIFICANT ROUND OF
RAIN OR A WINTRY MIX.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THERE ARE STILL AREAS OF RAIN IN THE REGION AS A COLD FRONT EXITS
THE REGION. THE WIND HAS SHIFTED TO WEST TO NORTHWEST BUT UPPER
ENERGY IS SUPPORTING THE AREAS OF RAIN BEHIND THE FRONT. MVFR TO
BORDERLINE IFR CONDITIONS OCCUR IN AND NEAR THE AREAS OF
RAIN...WHILE OUTSIDE OF THE STEADIER RAIN...JUST INTO THE VFR
CONDITIONS WITH CEILINGS JUST ABOVE 3000 FEET. SO...INDICATING
INTERVALS OF VFR AND MVFR CONDITIONS THROUGH 22Z WHEN THE STEADIER
RAIN SHOULD EXIT EAST OF THE REGION. THERE COULD STILL BE SOME
SCATTERED SHOWERS WITH BRIEF PERIODS OF MVFR CONDITIONS IN THE
AREA BETWEEN 22Z-02Z...WITH SOME SNOW POSSIBLY MIXING IN AS COLDER
AIR SPREADS INTO THE REGION. BEYOND 02Z-05Z...CONDITIONS SLOWLY
IMPROVE AND VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES THROUGH
THE REST OF THE NIGHT AND TOMORROW MORNING.

WEST TO NORTHWEST WIND WILL BE STEADY AROUND 10 KT...BUT SOME GUSTS
AROUND 20 KT THROUGH TONIGHT AND THROUGH TOMORROW MORNING.

OUTLOOK...FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: LOW OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: LOW OPERATIONAL IMPACT. BREEZY SLIGHT CHANCE OF SHRA.
MONDAY NIGHT: LOW OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...SHSN.

&&

.HYDROLOGY...
WITH AN UPPER LEVEL TROUGH MOVING THROUGH...SOME ADDITIONAL RAINFALL
WILL CONTINUE TO OCCUR THIS AFTN...ESP FOR THE HUDSON VALLEY ON
EASTWARD INTO WESTERN NEW ENGLAND. ADDITIONAL BASIN AMOUNTS OF ONE
TO THREE TENTHS OF AN INCH ARE LIKELY IN THESE AREAS...ALTHOUGH A
FEW POINT LOCATIONS MAY LOCALLY SEE HIGHER AMOUNTS.

MOST RIVERS/STREAMS ARE CRESTING OR WILL BE CRESTING THIS
EVENING...ALTHOUGH TODAY/S RAINFALL AND SOME ADDITIONAL RUNOFF
WILL ALLOW FOR JUST A SLOW RECEDING OF WATER LEVELS INTO THIS
EVENING. A FEW RIVER POINTS CONTINUE TO BE AT/NEAR FLOOD
STAGE...ESP OVER WESTERN NEW ENGLAND...AND SEE OUR RIVER FLOOD
STATEMENTS FOR DETAILS ON THESE.

WITH MAINLY DRIER WEATHER RETURNING TONIGHT...THESE RIVER POINTS
SHOULD BE BELOW FLOOD STAGE BY LATE TONIGHT OR EARLY FRIDAY
MORNING. DRY AND COLDER WEATHER FOR FRIDAY INTO THE WEEKEND WILL
ALLOW RIVERS/STREAMS TO CONTINUE TO SLOWLY RECEDE EVEN FURTHER.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Feb 25, 5:13 AM EST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
513 AM EST THU FEB 25 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-261200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
513 AM EST THU FEB 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR ADDITIONAL WIDESPREAD HAZARDOUS WEATHER IS
LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY
FLOODING OR WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE.

HWJIV

In the hours before

Local storm report, Feb 25, 12:31 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1231 PM EST THU FEB 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     TSTM WND DMG     MEADOWVALE              42.70N  73.18W
02/25/2016                   BERKSHIRE          MA   FIRE DEPT/RESCUE

            FENCE BLOWN THROUGH SECOND FLOOR HOUSE WINDOW.

1229 AM     TSTM WND DMG     BLACKINTON              42.70N  73.17W
02/25/2016                   BERKSHIRE          MA   FIRE DEPT/RESCUE

            TREES DOWN ON HOUSE ON GALVIN ROAD.

1230 AM     TSTM WND DMG     BLACKINTON              42.70N  73.17W
02/25/2016                   BERKSHIRE          MA   FIRE DEPT/RESCUE

            HOUSE DAMAGED AND TREE BRANCH DEBRIS ALONG
            MASSACHUSETTS AVE.

&&

EVENT NUMBER ALY1601289
EVENT NUMBER ALY1601290
EVENT NUMBER ALY1601291

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:11 PM ESTSpecial Weather StatementALYDutchess49 min
Feb 24, 8:55 PM ESTSpecial Weather StatementALYDutchess50 min
Feb 24, 9:10 PM ESTSpecial Weather StatementALYColumbia50 min
Feb 24, 9:13 PM ESTSpecial Weather StatementALYFulton, Montgomery, Schenectady, Schoharie47 min
Feb 24, 9:42 PM ESTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery6 hr
Feb 24, 9:43 PM ESTSpecial Weather StatementALYColumbia, Greene, Ulster47 min
Feb 24, 9:57 PM ESTAreal Flood AdvisoryALYAlbany, Greene, Schenectady, Schoharie, Ulster6 hr
Feb 24, 10:07 PM ESTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more6 hr
Feb 24, 10:28 PM ESTSpecial Weather StatementALYAlbany, Columbia, Rensselaer, Saratoga, Schenectady, Warren and 1 more47 min
Feb 24, 10:58 PM ESTAreal Flood WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more6 hr
Feb 24, 11:05 PM ESTSpecial Weather StatementALYUlster25 min
Feb 24, 11:14 PM ESTHigh Wind WarningALYColumbia, Rensselaer, Washington5 hr
Feb 24, 11:22 PM ESTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster38 min
Feb 24, 11:24 PM ESTRiver Flood WarningALYUlster14 hr
Feb 24, 11:56 PM ESTRiver Flood WarningALYMontgomery14 hr
Feb 24, 11:57 PM ESTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer63 min
Feb 25, 2:22 AM ESTRiver Flood WarningALYUlster13 hr
Feb 25, 2:25 AM ESTSpecial Weather StatementALYOneida65 min
Feb 25, 2:33 AM ESTRiver Flood WarningALYGreene, Schoharie9 hr
Feb 25, 2:44 AM ESTSpecial Weather StatementALYHamilton, Herkimer61 min
Feb 25, 3:24 AM ESTSpecial Weather StatementALYFulton, Hamilton, Herkimer, Montgomery66 min
Feb 25, 4:11 AM ESTSpecial Weather StatementALYWarren49 min
Feb 25, 4:48 AM ESTRiver Flood WarningALYWashington25 hr
Feb 25, 12:13 PM ESTAreal Flood WarningALYAlbany, Saratoga, Schenectady3 hr
Feb 25, 12:22 PM ESTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Feb 25, 5:47 PM ESTAreal Flood AdvisoryALYHerkimer12 hr
Feb 25, 6:01 PM ESTAreal Flood AdvisoryALYHerkimer12 hr

Nearby

River Flood Warnings in New York, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.